Skip to main content
Study

Patterns in medication incidents: a 10-yr experience of a cross-national anaesthesia incident reporting system.

Sanduende-Otero Y, Villalón-Coca J, Romero-García E, et al. Patterns in medication incidents: A 10-yr experience of a cross-national anaesthesia incident reporting system. Br J Anaesth. 2020;124(2):197-205. doi:10.1016/j.bja.2019.10.013.

Save
Print
December 18, 2019
Sanduende-Otero Y, Villalón-Coca J, Romero-García E, et al. Br J Anaesth. 2020;124(2):197-205.

Medication-related adverse events (MRE) occur frequently during anesthesia care and more research into preventing them is needed. This article presents a descriptive analysis of the MRE reported to the Spanish Anaesthesia Incident Reporting System database during the decade from 2008 through 2017. Of the 1970 MRE identified, the highest number (42%) occurred during the administration phase, and a greater percentage of administration-related MRE resulted in harm to patients (44% as opposed to 31% over all 1,970 events). The authors identified patterns and specific causes of MRE that they suggest could be mitigated using proven systems solutions.

Save
Print
Cite
Citation

Sanduende-Otero Y, Villalón-Coca J, Romero-García E, et al. Patterns in medication incidents: A 10-yr experience of a cross-national anaesthesia incident reporting system. Br J Anaesth. 2020;124(2):197-205. doi:10.1016/j.bja.2019.10.013.